Alert archive / Idaho / Tornado Warnings in 2007
Tornado Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this tornado warning at Sep 5, 2007, 12:39 PM MDT for Caribou County, Idaho. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2007, 12:39 PM MDT (18:39 UTC)
- Expired
- Sep 5, 2007, 1:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Caribou County, ID
The radar
The Pocatello radar (KSFX), 93 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 12:50 PM MDT | TSTM WND GST 50 | Soda Springs, ID | NW 30KT SUST 50KT GUST |
| Sep 5, 12:54 PM MDT | TORNADO | 9 N Soda Springs, ID | NEAR CHINA HAT |
| Sep 5, 12:58 PM MDT | TORNADO | 2 N Soda Springs, ID | ROCKY MOUNTAIN POWER REPORTED 46,000 VOLT POWER LINES DOWN. |
| Sep 5, 1:04 PM MDT | TORNADO | 15 Nne Soda Springs, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KPIH 051841
TORPIH
IDC029-051930-
/O.NEW.KPIH.TO.W.0006.070905T1839Z-070905T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1240 PM MDT WED SEP 5 2007
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* TORNADO WARNING FOR...
CARIBOU COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF SODA SPRINGS...
* UNTIL 130 PM MDT
* AT 1235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 7 MILES SOUTHEAST OF BANCROFT...OR ABOUT 9 MILES
WEST OF SODA SPRINGS...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CONDA
AND HENRY
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4258 11174 4272 11190 4304 11160 4303 11155
4278 11126
TIME...MOT...LOC 1839Z 228DEG 38KT 4271 11172
$$
HEDGES1 follow-up statement
000
WWUS55 KPIH 051900
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1258 PM MDT WED SEP 5 2007
IDC029-051930-
/O.CON.KPIH.TO.W.0006.000000T0000Z-070905T1930Z/
CARIBOU ID-
1258 PM MDT WED SEP 5 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM MDT FOR CENTRAL
CARIBOU COUNTY...
AT 1254 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED NORTH OF THE MONSANTO PLANT NEAR SODA SPRINGS
...MOVING NORTHEAST AT 40 MPH. WINDS GUSTING TO 58 MPH WERE ALSO
REPORTED AT THE SODA SPRINGS AIRPORT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENRY
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4265 11158 4285 11178 4291 11171 4292 11171
4303 11161 4304 11158 4303 11155 4278 11126
TIME...MOT...LOC 1858Z 228DEG 38KT 4283 11155
$$
HEDGESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this tornado warning went out at Sep 5, 9:17 AM MDT, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 5, 9:17 AM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 917 AM MDT WED SEP 5 2007 .UPDATE...VERY WET SYSTEM OVER EASTERN IDAHO TODAY. FLASH FLOOD WATCHES/WARNINGS ALREADY IN PLACE. SAT IMAGERY PLACES CENTER OF UPPER LOW OVER SOUTHWEST IDAHO. PLUME OF MOISTURE WELL DEVELOPED AHEAD OF IT ACROSS EAST IDAHO WITH 88D SHOWING NUMEROUS SHOWERS WITH A FEW THUNDERSTORMS ACROSS REGION. MADE A FEW QUICK UPDATES TO INCREASE POPS/QPF ACROSS SOUTHERN EASTERN HIGHLANDS WHERE FOCUS APPEARS TO BE BEST. TEMPS REMAIN QUITE COOL THIS MORNING AND WITH CLOUD COVER AND PRECIP EXPECT LITTLE RECOVERY FOR TEMPS. TEXT UPDATES AND GRID FINALIZATION FORTHCOMING. DMH && .PREV DISCUSSION... /ISSUED 429 AM MDT WED SEP 5 2007/ SHORT TERM...WEDNESDAY THROUGH SATURDAY. ANOTHER ACTIVE WEATHER DAY ON TAP FOR SE IDAHO TODAY AS VIGOROUS UPPER SHORTWAVE TROF... CURRENTLY NEAR ID/OR BORDER...WILL TRACK EAST-NORTHEASTWARD ACROSS CWA BUT AT SOMEWHAT SLOWER PACE THAN PREVIOUS MODEL RUNS SUGGESTED. THAT WILL ALLOW THE TROF TO PULL IN ADDITIONAL MONSOONAL MOISTURE AND GENERATE SEVERAL PERIODS OF SCATTERED THUNDERSTORMS OVER MOST OF THE CWA FROM MID MORNING ONWARD. RADAR IMAGERY AT 4AM SHOWS FIRST BATCH OF TODAYS CONVECTIVE ACTIVITY MOVING INTO SOUTHERN PORTIONS OF CWA AND HEADING NE. CONCUR WITH SPC ASSESSMENT THAT THE TROFS UPPER COLD POOL AND WIND SHEAR ALOFT WILL HELP ENHANCE STORM DEVELOPMENT WITH STRONG TO SEVERE STORMS POSSIBLE..PARTICULARLY IN THE AREAS ALONG AND EAST OF THE I-15 CORRIDOR THIS AFTN/EVE. MAIN SEVERE THREAT WILL BE HAIL TO 1 INCH IN DIAMETER AND GUSTY OUTFLOW WINDS IN EXCESS OF 55 MPH. OTHER STORMS WILL ALSO CARRY A THREAT OF LOCALLY HEAVY RAINFALL SO FLASH FLOOD WATCH FOR CENTRAL MTNS AND ERN HIGHLANDS REMAINS IN EFFECT THRU TONIGHT. BOTH NAM AND GFS KEEP THE UPPER TROF TREKKING EASTWARD TONIGHT...TAKING MOST OF PRECIP INTO MT/WY BY MIDDAY THURS ALTHOUGH A FEW SHOWERS MAY PERSIST IN THE UPPER SNAKE HIGHLANDS INTO THURS EVE. BY FRIDAY COOL AND DRY NORTHWEST FLOW PATTERN WILL FILL IN BEHIND THE DEPARTING SHORTWAVE AND PERSIST THRU THE WEEKEND. THIS CHANGE IN AIRMASS WILL HOLD TEMPS CLOSE TO SEASONAL NORMS. LONG TERM...SUNDAY THROUGH NEXT WEDNESDAY. NEXT SHORTWAVE TROF MOVES SOUTH OUT OF SW CANADA ON MONDAY. GFS...EUROPEAN...AND ENSEMBLE OUTLOOKS VARY SIGNIFICANTLY ON THE DEVELOPMENT AND PATH OF THIS SYSTEM SO WILL NEED A FEW MORE MODEL RUNS GET A BETTER HANDLE ON THE SITUATION. AS A COMPROMISE...HAVE KEPT ONLY SLIGHT CHANCE POPS ACROSS CENTRAL MTNS AND NE HIGHLANDS FOR MON AND TUES WITH REST OF CWA REMAINING DRY WITH TEMPS INCHING UPWARD A FEW DEG BY MIDWEEK. WARANAUSKAS FIRE WEATHER...AN UPPER LEVEL LOW CONTINUES TO PUSH EAST TODAY THROUGH SOUTHERN IDAHO. THIS IS A MOIST SYSTEM AND THE MAIN THREAT WILL BE WETTING RAINS WHICH MAY BE ENOUGH TO PRODUCE FLASH FLOODING AND DEBRIS FLOWS OVER RECENTLY BURNED AREAS. ALL THUNDERSTORMS WILL BE WET TODAY. HUMIDITIES WILL BE QUITE ELEVATED TODAY WITH THE EXPECTED RAINS. DRIER NORTHWEST FLOW ALOFT SETS UP ON THURSDAY BEHIND THE UPPER LOW AND RAIN SHOULD PUSH EAST OF IDAHO WEDNESDAY NIGHT THROUGH THURSDAY MORNING. EXPECT DRY WEATHER THROUGH THE WEEKEND UNDER CONTINUED NORTHWEST FLOW ALOFT WITH LOWERING HUMIDITIES ONCE AGAIN. GK AVIATION...EXPECT RAIN SHOWERS AND SCATTERED THUNDERSTORMS TO INCREASE LATE THIS MORNING AND AFTERNOON ACROSS ALL TWEB ROUTES AND TAF SITES. SHOULD BE MAINLY VFR...BUT AREAS UNDER HEAVIER RAIN SHOWERS WILL LIKELY SEE MVFR CEILINGS AND VISIBILITIES. DO NOT EXPECT STRONG WINDS WITH THIS SYSTEM WITH THE SNAKE PLAIN TAF SITES GENERALLY IN THE 10 KT RANGE THIS AFTERNOON. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR IDZ018-019- 023>025-031-032. &&
Hazardous weather outlook, Sep 5, 4:44 AM MDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 444 AM MDT WED SEP 5 2007 IDZ017>025-031-032-061045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 444 AM MDT WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS MODERATE. SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY ACROSS MOST OF SOUTHEAST IDAHO AS AN UPPER LEVEL TROUGH MOVES OVERHEAD. SOME AFTERNOON AND EVENING STORMS..ESPECIALLY EAST OF THE I-15 CORRIDOR...WILL BE LOCALLY STRONG TO SEVERE WITH HAIL NEAR 1 INCH IN DIAMETER AND GUSTY WINDS OF 55 TO 60 MPH. THERE IS ALSO GOOD POTENTIAL FOR LOCATIONS IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TO SEE FLASH FLOOD CONDITIONS FROM EXCESSIVE RAINFALL. AREAS THAT HAVE HAD RECENT WILDFIRE ACTIVITY WILL BE PARTICULARLY VULNERABLE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE UPPER TROUGH WILL MOVE INTO WYOMING BY THURSDAY AFTERNOON...TAKING MOST OF SHOWERS AND STORMS WITH IT. COOL AND DRY CONDITIONS WILL SETTLE OVER THE REGION FROM FRIDAY TO TUESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Sep 5, 11:36 AM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1136 AM MDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN GRACE 42.58N 111.73W
09/05/2007 M0.75 INCH CARIBOU ID TRAINED SPOTTER
24 HOUR TOTAL
0800 AM HEAVY RAIN TABER 43.32N 112.63W
09/05/2007 M0.00 INCH BINGHAM ID TRAINED SPOTTER
24 HOUR TOTAL
0810 AM HEAVY RAIN PRESTON 42.10N 111.87W
09/05/2007 M0.77 INCH FRANKLIN ID TRAINED SPOTTER
24 HOUR TOTAL
0820 AM HEAVY RAIN 3 E PRESTON 42.10N 111.82W
09/05/2007 M0.96 INCH FRANKLIN ID EMERGENCY MNGR
24 HOUR TOTAL
0830 AM HEAVY RAIN 9 SSW CRYSTAL 42.52N 112.58W
09/05/2007 E1.00 INCH POWER ID TRAINED SPOTTER
SINCE MIDNIGHT
0935 AM FLASH FLOOD POCATELLO 42.88N 112.47W
09/05/2007 BANNOCK ID LAW ENFORCEMENT
FLOODING ON S. 5TH ST. NEAR COUNTY JAIL
1041 AM HEAVY RAIN 2 NE POCATELLO 42.90N 112.44W
09/05/2007 M0.63 INCH BANNOCK ID TRAINED SPOTTER
SINCE MIDNIGHT
1100 AM FLASH FLOOD 2 W KETCHUM 43.69N 114.42W
09/05/2007 BLAINE ID PARK/FOREST SRVC
SLIDES REPORTED ON WARM SPRINGS ROAD
&&
DSHLocal storm report, Sep 5, 11:52 AM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1152 AM MDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM HAIL N STONE 42.02N 112.69W
09/05/2007 M0.50 INCH ONEIDA ID TRAINED SPOTTER
24 RAINFALL AMOUNTS TO 3/4 INCH. MOST OF IT OCCURRED THIS
MORNING.
&&
VPRESTONLocal storm report, Sep 5, 12:02 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1202 PM MDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HEAVY RAIN 2 ESE POCATELLO 42.87N 112.43W
09/05/2007 E1.00 INCH BANNOCK ID TRAINED SPOTTER
ESTIMATED 1 INCH OF RAIN DURING THE LAST HOUR.
&&
VPRESTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:12 AM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Sep 5, 9:00 AM MDT | Flash Flood Warning | PIH | Cassia, Oneida | 3 hr |
| Sep 5, 9:39 AM MDT | Flash Flood Warning | PIH | Bannock | 2 hr |
| Sep 5, 11:29 AM MDT | Tornado Warning | PIH | Oneida | 31 min |
| Sep 5, 11:43 AM MDT | Flash Flood Warning | PIH | Bannock | 2 hr |
| Sep 5, 12:02 PM MDT | Tornado Warning | PIH | Bannock | 28 min |
| Sep 5, 12:21 PM MDT | Tornado Warning | PIH | Caribou | 24 min |
| Sep 5, 12:29 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Franklin | 46 min |
| Sep 5, 1:14 PM MDT | Tornado Warning | PIH | Caribou | 36 min |
| Sep 5, 1:28 PM MDT | Tornado Warning | PIH | Bear Lake, Caribou | 23 min |
| Sep 5, 1:57 PM MDT | Tornado Warning | PIH | Bonneville | 33 min |
| Sep 5, 3:45 PM MDT | Flash Flood Warning | PIH | Blaine | 4 hr |
Nearby
Tornado Warnings in Idaho, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.